Alert archive / California / Wind Advisories in 2015
Wind Advisory 15, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 24, 2015, 4:32 AM PDT for Riverside County, San Bernardino County, California. It took effect at Apr 25, 2015, 12:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2015, 4:32 AM PDT (11:32 UTC)
- In effect from
- Apr 25, 2015, 12:00 PM PDT
- Expired
- Apr 26, 2015, 12:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
624 WWUS76 KSGX 241132 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 432 AM PDT FRI APR 24 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH SATURDAY EVENING... .A WEAK LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TODAY WILL MAINTAIN STRONGER ONSHORE FLOW TODAY WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. A LITTLE STRONGER LOW PRESSURE SYSTEM FROM THE NORTHWEST IS EXPECTED TO BRING WINDS THAT ARE A LITTLE STRONGER AND MORE WIDESPREAD FOR LATE SATURDAY INTO SATURDAY EVENING. CAZ055-056-242130- /O.NEW.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 432 AM PDT FRI APR 24 2015 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY. * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 60 MPH. * TIMING...STRONGEST WINDS LATE SATURDAY AFTERNOON INTO SATURDAY EVENING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-242130- /O.EXB.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/ APPLE AND LUCERNE VALLEYS- 432 AM PDT FRI APR 24 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT SATURDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW THE WINDIEST PASSES AND DESERT SLOPES. GUSTS TO 55 MPH FOR SATURDAY AFTERNOON AND EVENING WITH ISOLATED GUSTS TO 60 MPH. * TIMING...WINDS DIMINISHING SOME FOR LATE TONIGHT INTO SATURDAY MORNING...THEN ANOTHER ROUND OF A LITTLE STRONGER WINDS FOR SATURDAY AFTERNOON AND EVENING. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE I-8 AND I-10...I-15. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-061-062-065-242130- /O.EXT.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/ SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING- 432 AM PDT FRI APR 24 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT SATURDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW THE WINDIEST PASSES AND DESERT SLOPES. * TIMING...TONIGHT THROUGH FRIDAY EVENING. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE I-8 AND I-10...I-15. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...STRONG AND GUSTY WINDS WILL CONTINUE SATURDAY INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
5 follow-up statements
506 WWUS76 KSGX 242050 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 150 PM PDT FRI APR 24 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH SATURDAY EVENING... .A WEAK LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TODAY WILL MAINTAIN STRONGER ONSHORE FLOW TODAY WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. A STRONGER LOW PRESSURE SYSTEM FROM THE NORTHWEST IS EXPECTED TO BRING STRONGER AND MORE WIDESPREAD WINDS FOR LATE SATURDAY INTO SATURDAY EVENING. CAZ058-060>062-065-250500- /O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 150 PM PDT FRI APR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW THE WINDIEST PASSES AND DESERT SLOPES. * TIMING...TONIGHT THROUGH SATURDAY EVENING. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE I-8 AND I-10...I-15. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...STRONG AND GUSTY WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-250500- /O.CON.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 150 PM PDT FRI APR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY... * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 60 MPH IN WIND-PRONE AREAS. * TIMING...STRONGEST WINDS LATE SATURDAY AFTERNOON INTO SATURDAY EVENING. * LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
569 WWUS76 KSGX 250447 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 947 PM PDT FRI APR 24 2015 ...PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH SATURDAY EVENING... .A WEAK LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA TONIGHT WILL MAINTAIN STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. A STRONGER LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL BRING STRONGER AND MORE WIDESPREAD WINDS SATURDAY AFTERNOON INTO SATURDAY EVENING. CAZ058-060>062-065-251200- /O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 947 PM PDT FRI APR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY... * WINDS...WEST 20 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH THROUGH AND BELOW THE WINDIEST PASSES AND DESERT SLOPES. * TIMING...TONIGHT THROUGH SATURDAY EVENING. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE THE I-8...I-10...AND I-15. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...STRONG AND GUSTY WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-251200- /O.CON.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 947 PM PDT FRI APR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY... * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 60 MPH IN WIND-PRONE AREAS. * TIMING...STRONGEST WINDS LATE SATURDAY AFTERNOON INTO SATURDAY EVENING. * LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALBRIGHT
315 WWUS76 KSGX 251017 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 317 AM PDT SAT APR 25 2015 ...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA AND NEVADA WILL BRING STRONGER ONSHORE FLOW THROUGH THIS EVENING WITH PERIODS OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS...STRONGEST THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH LATE TONIGHT. CAZ058-060>062-065-252130- /O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 317 AM PDT SAT APR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS AFTERNOON AND EVENING WITH ISOLATED GUSTS TO 65 MPH. * TIMING...STRONGEST WINDS THIS AFTERNOON AND EVENING... DIMINISHING LATE TONIGHT. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE THE I-8...I-10...AND I-15. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-252130- /O.CON.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 317 AM PDT SAT APR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 65 MPH. * TIMING...STRONGEST WINDS DURING THE LATE AFTERNOON THROUGH THE EVENING...DIMINISHING OVERNIGHT. * LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
441 WWUS76 KSGX 252010 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PDT SAT APR 25 2015 ...STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A FAST MOVING WEATHER DISTURBANCE WILL CARVE ACROSS SOUTHERN CALIFORNIA TONIGHT AND EXIT ON SUNDAY. ONSHORE WEST TO NORTHWEST WIND WILL INCREASE AHEAD OF THIS STORM THIS EVENING. THE WIND WILL THEN SHIFT TO THE NORTH EARLY SUNDAY AND DECREASE. A NORTHEAST WIND WILL INCREASE SUNDAY NIGHT ACROSS THE MOUNTAIN PASSES. CAZ058-060>062-065-260515- /O.EXT.KSGX.WI.Y.0014.000000T0000Z-150426T0700Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 110 PM PDT SAT APR 25 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS EVENING. ISOLATED GUSTS TO 65 MPH ALONG THE FOOTHILL SLOPES AND PASSES. * TIMING...INCREASING WIND THIS EVENING...DIMINISHING LATE TONIGHT AFTER MIDNIGHT. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE THE I-8...I-10...I-15 AND HIGHWAY 78. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-260515- /O.EXT.KSGX.WI.Y.0015.000000T0000Z-150426T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 110 PM PDT SAT APR 25 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 65 MPH NEAR THE MOUNTAIN PASSES. * TIMING...STRONGEST WINDS OCCURRING THIS EVENING...DIMINISHING OVERNIGHT. * LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...WINDS WILL WEAKEN SUNDAY MORNING. NORTHEAST WINDS WILL DEVELOP IN THE MOUNTAIN PASSES SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TARDY
886 WWUS76 KSGX 260502 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1002 PM PDT SAT APR 25 2015 ...STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A FAST MOVING WEATHER DISTURBANCE WILL CARVE ACROSS SOUTHERN CALIFORNIA TONIGHT AND EXIT ON SUNDAY. ONSHORE WEST TO NORTHWEST WIND WILL INCREASE AHEAD OF THIS STORM THIS EVENING. THE WIND WILL THEN SHIFT TO THE NORTH EARLY SUNDAY AND DECREASE. A NORTHEAST WIND WILL INCREASE SUNDAY NIGHT ACROSS THE MOUNTAIN PASSES. CAZ058-060>062-065-260700- /O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0700Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- SAN GORGONIO PASS NEAR BANNING- 1002 PM PDT SAT APR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS EVENING. ISOLATED GUSTS TO 65 MPH ALONG THE FOOTHILL SLOPES AND PASSES. * TIMING...INCREASING WIND THIS EVENING...DIMINISHING LATE TONIGHT AFTER MIDNIGHT. * LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED INCLUDE THE I-8...I-10...I-15 AND HIGHWAY 78. * VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING DUST AND SAND. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-260700- /O.CON.KSGX.WI.Y.0015.000000T0000Z-150426T0700Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 1002 PM PDT SAT APR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 65 MPH NEAR THE MOUNTAIN PASSES. * TIMING...STRONGEST WINDS OCCURRING THIS EVENING...DIMINISHING OVERNIGHT. * LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT MOUNTAIN SLOPES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. * OUTLOOK...WINDS WILL WEAKEN SUNDAY MORNING. NORTHEAST WINDS WILL DEVELOP IN THE MOUNTAIN PASSES SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 23, 9:40 PM PDT, 6 hours 52 minutes earlier.
Area forecast discussion, Apr 23, 9:40 PM PDT, 6 hours 52 minutes before
ZCZC LAXWRKAFD 231544
TTAA00 KLAX DDHHMM
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 PM PDT THU APR 23 2015
.SYNOPSIS...
PERIODS OF COOL...UNSETTLED AND WINDY WEATHER WILL CONTINUE THROUGH
SATURDAY AS SEVERAL UPPER DISTURBANCES MOVE ACROSS THE REGION.
SCATTERED SHOWERS ARE MOST LIKELY IN THE MOUNTAINS IN THE AFTERNOONS
AND EVENINGS. WINDY AND COOL WEATHER SATURDAY WILL BE FOLLOWED BY
WARMING AND DRY OFFSHORE FLOW EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS OVER THE WEST.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
TODAY WAS A BREEZY AND COOL DAY WITH TEMPERATURES SEVERAL DEGREES
BELOW AVERAGE IN MOST AREAS. SHOWERS AND THUNDERSTORMS FORMED OVER
THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS AND DESERTS WITH
BRIEF HEAVY RAIN AND SMALL HAIL WITH THE STRONGEST CELLS. THE
HIGHEST TOTAL WAS 1.42" AT AGAVE HILL IN THE SANTA ROSA MOUNTAINS
NOT FAR FROM THE PALMS TO PINES HIGHWAY THROUGH THE SAN JACINTO
MOUNTAINS. THIS STORM DRIFTED EAST OVER THE CENTRAL COACHELLA VALLEY
PASSING JUST NORTH OF INDIO.
THE BROAD UPPER LOW OVER THE SOUTHWEST RESPONSIBLE FOR THE
CONVECTION WILL MOVE EAST AND WEAKEN OVERNIGHT. THE AFTERNOON
CONVECTION DIED WITH THE SETTING SUN AND ANY OVERNIGHT SHOWERS WILL
BE LIGHT AND ISOLATED.
RAIN CHANCES FRIDAY WILL BE LOWER THAN TODAY. A WEAK UPPER LEVEL
SHORTWAVE MOVING ACROSS THE CENTRAL VALLEY WILL GRAZE SOUTHERN
CALIFORNIA WITH PERHAPS ENOUGH ENERGY AND MOISTURE FOR AFTERNOON
CONVECTION MAINLY OVER THE MOUNTAINS.
A MUCH STRONGER SHORTWAVE WILL MOVE DOWN THE CALIFORNIA INTERIOR
SATURDAY AND BRING A COOL...BLUSTERY DAY WITH A CHANCE FOR SHOWERS.
EXPECT BELOW AVERAGE TEMPERATURES IN ALL AREAS WITH COASTAL AND
VALLEY HIGHS IN THE 60S...MOUNTAIN HIGHS IN THE 40S AND 50S...AND
HIGH DESERT HIGHS IN THE 60S. THE LOWER DESERTS WILL BE IN THE 70S
AND LOW 80S. IT WILL ALSO BE QUITE WINDY IN SATURDAY AFTERNOON AND
EVENING AS A STRONG JET DIVES SOUTH ACROSS THE STATE. CURRENT WIND
ADVISORIES WILL LIKELY BE EXTENDED INTO SATURDAY EVENING. MOISTURE
IS LIMITED BUT THE STRONG UPPER DYNAMICS WILL SUPPORT A CHANCE FOR
SHOWERS WITH THE BEST CHANCES OVER THE MOUNTAINS.
THE TROUGH MOVES EAST SUNDAY FOR DECREASING WINDS AND A WARMER DAY
AS HIGH PRESSURE BUILD IN FROM THE WEST. THIS RIDGE WILL BE THE
DOMINATE FEATURE THROUGH THE MIDDLE OF NEXT WEEK BRINGING SANTA ANA
CONDITIONS AND SIGNIFICANTLY WARMER DAYS MONDAY THROUGH WEDNESDAY.
&&
.AVIATION... 240300Z...THROUGH 24/0000 UTC...SHOWERS ARE WINDING
DOWN OVER MOST OF THE MOUNTAIN AND DESERT AREAS THIS EVENING. MOSTLY
BKN-OVC STRATUS OVER THE COAST...VALLEYS...COASTAL SLOPES AND MTN
RIDGES...WITH BASES 3000-5000 FT MSL...TOPS AROUND 7000 FT MSL...AND
MTN OBSCURATION OF LOWER SLOPES. THROUGH 24/15Z...THICKENING BKN-OVC
CLOUD DECKS IN THE 2000-6500 FT MSL LAYER OVER THE
COAST/VALLEYS/MTNS...WITH OBSCURATION OF LOWER SLOPES AND EMBEDDED
ISOL-SCT LIGHT SHOWERS. AREAS OVER AND WEST OF THE MOUNTAINS WILL
LIKELY REMAIN MOSTLY CLOUDY THROUGH FRIDAY WITH BASES RISING
SLIGHTLY AFTER SUNRISE. DESERTS SHOULD HAVE MOSTLY UNRESTRICTED
VIS...WITH BKN-SCT CLOUDS AOA 7000 FT MSL THROUGH FRIDAY.
WESTERLY WINDS OVERNIGHT INCREASING TO 20-30 KT WITH GUSTS 35-40 KT
OVER MTN RIDGES...DESERT SLOPES...THROUGH PASSES/CANYONS AND INTO
PORTIONS OF ADJACENT DESERT AREAS WILL PRODUCE MOD-STG UDDFS/LLWS
OVER AND E OF THE MTNS.
&&
.MARINE... 800 PM...NORTHWEST WINDS EXPECTED TO STRENGTHEN SATURDAY
AFTERNOON THROUGH SUNDAY MORNING OVER THE COASTAL WATERS AS A TROUGH
OF LOW PRESSURE MOVES BY TO THE NORTH. THIS WILL LIKELY RESULT IN
WIND GUSTS OF 25-30 KT AND SHORT-PERIOD CHOPPY SEAS OF 6-9 FEET.
THESE CONDITIONS WOULD BE HAZARDOUS TO SMALL CRAFT...WITH THE
STRONGEST WINDS AND CHOPPIEST SEAS OCCURRING IN THE OUTER WATERS.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 2 AM PDT SATURDAY FOR THE COACHELLA
VALLEY-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY
MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.
PZ...NONE.
&&
PUBLIC...MOEDE
AVIATION/MARINE...TSNearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.